MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML
Catalog Number 816056100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of one patient sample with erytypecell b when used on two instruments, the tango infinity and the tango optimo.Because neither the complaint sample nor the patient sample were available for investigation,our quality control laboratory tested their retention sample with different donor sample on both instruments.The testing was done in parallel with a reference lot of erytypecell a1&b (lot #9106011-00).All positive and negative reactions were correct.We did not observe any false positive result.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Images of the incident have so far not been provided.Since the same results were observed on both, the tango infinity and the tango optimo, an instrument issue is most likely not the cause.Further investigations are not possible without further information.We are waiting for additional information, images and log files.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
Customer reported false positive reactions of erytypecell a1 & b in the b cell while reverse typing.The customer was in the process of validating his tango infinity, to which he switched from tango optimo.Both instruments showed the same reactions.They did not run an antibody screen on the sample.The customer did not provide images for review.Since the customer was in the process of validating the instrument, no previous preventive maintenance has been conducted.Since the same results were observed on both, the tango infinty and on tango optimo, an instrument issue is most likely not the case.Log files for investigation were not provided by the customer.The customer did neither provide the complaint sample for investigational testing nor the patient sample.The patient sample was no longer available.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot erytypecell a1&b (ref #816056100, lot #9102011-00, exp.2021-03-15) with erytype s abd+rev.A1, b (ref #806127100, lot #8005120) on tango optimo and tango infinity.The testing was done in parallel with a reference lot of erytypecell a1&b (lot #9106011-00).All positive and negative reactions were correct.We did not observe any false positive result.Without the possibility to test the affected patient sample, the cause of the positive reaction remained unknown.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From the instrument's perspective, based on current information there is no indication for an instrument malfunction.There is no discrepancy between the instruments.The reported problem is likely related to sample specificities.

Brand Name
ERYTYPECELL A1 & B
Common Device Name
ERYTYPECELL A1 & B, 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11516852
Report Number9610824-2021-00013
Device Sequence Number3430437
Product Code QHT
UDI-Device Identifier07611969952656
UDI-Public(01)07611969952656(17)210315(10)9102011-00
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Catalogue Number816056100
Device Lot Number9102011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1, B, LOT 8005120; ERYTYPE S ABD+REV.A1, B, LOT 8005120; TANGO INFINITY, SN 4230000270; TANGO INFINITY, SN 4230000270; TANGO OPTIMO; TANGO OPTIMO